| Model Number |
4401002S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/10/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a powerflex pro 10mm x 2mm 80cm percutaneous transluminal angioplasty (pta) dilatation catheter ruptured within its rated burst pressure (rbp).The target lesion was the aortoiliac artery with severe calcification.There was no reported patient injury.The product was removed intact (in one piece) from the patient.There were no anomalies noted when the device was removed from the patient.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 82175724 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event however procedural/handling factors and vessel characteristics of a severe calcified lesion might have contributed to the reported event as the potential presence of calcification is known to cause damage to balloons.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
Event or Problem Description
As reported, the balloon of 10mm 2cm 80 powerflex pro percutaneous transluminal angioplasty (pta) dilatation catheter ruptured within its rated burst pressure (rbp).The target lesion was the aortoiliac artery with severe calcification.There was no reported patient injury.The product was removed intact (in one piece) from the patient.There were no anomalies noted when the device was removed from the patient.Additional procedural details were requested but were unknown.The device will not be returned for evaluation since it was discarded in the hospital.